MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. X-ALT HIP; LINER 10 DEG. HOODED NEU, MP7, HXE-PLUS, 36MM

ENCORE MEDICAL, L.P. X-ALT HIP; LINER 10 DEG. HOODED NEU, MP7, HXE-PLUS, 36MM
Model Number 932-36-752
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to liner fail and the head was rubbing against the interior liner of the cup.The previous surgery and the surgery detailed in this investigation occurred 11.3 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to liner fail and the head was rubbing against the interior liner of the cup.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to severe metallosis.It appears that the head was rubbing against the interior of the cup causing the liner to fail.It was a successful revision of the acetabular component (head, liner, shell, and screws).

Brand Name
X-ALT HIP
Common Device Name
LINER 10 DEG. HOODED NEU, MP7, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
MDR Report Key8424767
Report Number1644408-2019-00194
Device Sequence Number1785738
Product Code OQG
UDI-Device Identifier00888912100168
UDI-Public(01)00888912100168
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model Number932-36-752
Device Catalogue Number932-36-752
Device Lot Number813N1982
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-015, LOT 003A1168; 010-55-020, LOT 005A1168; 010-55-025, LOT 006A1353; 400-03-361, LOT 864B1215; 430-98-052, LOT 587G1299
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR